Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 19, 2012, 7:01 AM MDT for 7 counties in New Mexico. It took effect at Apr 19, 2012, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2012, 7:01 AM MDT (13:01 UTC)
- In effect from
- Apr 19, 2012, 2:00 PM MDT
- Expired
- Apr 19, 2012, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4964 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS84 KEPZ 191301 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 701 AM MDT THU APR 19 2012 ...DRY CONDITIONS AND INCREASING WINDS WILL APPROACH CRITICAL FIRE WEATHER THRESHOLDS THURSDAY... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE A LEE CYCLONE TO DEEPEN THIS AFTERNOON. THIS WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS SOUTHERN NEW MEXICO. THE INCREASING GRADIENT WILL RESULT IN 20-FOOT WINDS APPROACHING OR EXCEEDING 20 MPH...FOR A FEW HOURS THIS AFTERNOON AND EARLY THIS EVENING. WINDS ALOFT WILL ALSO BEGIN TO INCREASE...MAINLY TOWARDS EVENING AHEAD OF AN UPPER LEVEL TROUGH SLIDING SOUTHEAST ACROSS EASTERN NEW MEXICO. THIS MAY RESULT IN LOW END RED FLAG CONDITIONS OVER MUCH OF SOUTHERN NEW MEXICO THIS AFTERNOON THROUGH EARLY EVENING. NMZ110-113-TXZ055-056-191415- /O.CAN.KEPZ.FW.A.0017.120419T2000Z-120420T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO- HUDSPETH- 701 AM MDT THU APR 19 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. WHILE MINIMUM RELATIVE HUMIDITIES ARE WILL REMAIN IN THE SINGLE DIGITS TO LOW TEENS...SUSTAINED 20 FOOT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH FOR MOST OF THIS AFTERNOON AND EARLY EVENING AHEAD OF THE COLD FRONT AS IT APPROACHES FROM THE NORTH. $$ NMZ111-112-200200- /O.UPG.KEPZ.FW.A.0017.120419T2000Z-120420T0200Z/ /O.NEW.KEPZ.FW.W.0019.120419T2000Z-120420T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 701 AM MDT THU APR 19 2012 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: FROM 2 PM TO 8 PM MDT THIS AFTERNOON. * WIND: WEST AROUND 20 MPH AT THE 20-FOOT LEVEL...SHIFTING TO THE NORTHWEST IN THE EVENING WEST OF THE RIO GRANDE. * HUMIDITY: 5 TO 8 PERCENT IN THE LOWLANDS...8 TO 11 PERCENT IN THE MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:30 AM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 19, 2:30 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 AM MDT THU APR 19 2012
.SYNOPSIS...
A WEAK AND DRY UPPER-LEVEL DISTURBANCE WILL TRACK ACROSS THE
REGION TODAY. THE ONLY EFFECT WE SHOULD SEE WILL BE AN INCREASE IN
WINDS. SLIGHTLY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON WITH
SOME AREAS OF BLOWING DUST. GENERALLY JUST A HAZY SKY WITH NO
SIGNIFICANT VISIBILITY REDUCTIONS. A COLD FRONT WILL PUSH THROUGH
FROM THE NORTH TONIGHT. THAT WILL KNOCK 7 TO 10 DEGREES OFF
TODAY'S HIGHS ON FRIDAY. THE WEEKEND WILL WARM BACK TO THE MID 80S
WITH DRY CONDITIONS CONTINUING.
&&
.DISCUSSION...
SHORT TERM PATTERN WILL ALLOW FOR A WEAK AND DRY UPPER-LEVEL
SHORTWAVE TO TRACK ACROSS NEW MEXICO TODAY. THE SURFACE TROUGH
THAT DEVELOPED TO OUR EAST YESTERDAY WILL DEEPEN SLIGHTLY AND
SHIFT SOUTH INTO W TX. THIS WILL ALLOW FOR A SLIGHT INCREASE IN
AFTERNOON WINDS AND A TURN TO A WESTERLY WIND. THUS EXPECTING A LOW
END WINDY AFTERNOON WITH LIGHT BLOWING DUST MAKING FOR HAZY SKIES.
TEMPS WILL LIKELY LOSE 2-4 DEGREES FROM YESTERDAY'S MAX TEMPS...
BUT STILL ABOVE NORMAL.
THE UPPER TROUGH WILL PASS EAST THIS EVENING AND ALLOW FOR SURFACE
HIGH PRESSURE TO SAG SOUTH OUT OF THE CENTRAL ROCKIES. THIS WILL
PUSH A COLD FRONT THROUGH THE REGION. SLIGHTLY BREEZY CONDITIONS
POSSIBLE IN NORTHERLY WINDS OVERNIGHT WITH THE FRONTAL PASSAGE.
MODELS NOT VERY BULLISH ON PCPN IN THE SACS...NO GOOD UPSLOPE AND
LIMITED MOISTURE. THUS ALL POPS HAVE BEEN REMOVED.
THE LOW-LEVEL PATTERN REMAINS CONSISTENT THROUGH EARLY NEXT WEEK.
SURFACE HIGH PRESSURE WILL SETTLE OVER S AND E TX AND KEEP SE WIND
INTO THE AREA THROUGH TUESDAY. DEWPOINTS STAY ABOVE SEASONAL
EXPECTATIONS BUT DO NOT GET GROSSLY ELEVATED. THUS NO REAL
MOISTURE INFLUX EXPECTED. ALOFT A STRONG HIGH PRESSURE RIDGE WILL
BUILD IN SATURDAY THROUGH THE REST OF THIS FORECAST PACKAGE.
LOOKING AT THE GFS PROG SOUNDINGS WARM TEMPS ALOFT WILL KEEP MOST
OF THE REGION STABLE AND CAPPED. HOWEVER THE MODEL DOES SPIT OUT
SOME QPF BULL EYES OVER THE CWFA. THIS APPEARS TO BE OROGRAPHICALLY
INDUCED PM STORMS BASED ON HEATING AND UPSLOPE AIR MOTIONS. THUS
HAVE TOKEN POPS IN FOR THE MTNS IN THE AFTERNOONS BEGINNING ON
SUNDAY. THE LOWLANDS HAVE NO MENTION OF PCPN.
FOR WED AND THU THE MODELS SHOW A PACIFIC LOW/TROUGH MOVING INTO
SOUTHERN CA TO SWEEP THE UPPER RIDGE EAST. THIS SHOULD PROVIDE AN
INCREASE IN WINDS BOTH AFTERNOONS AS LEE TROUGHING FORMS. WE'LL HAVE
TO SEE WHAT MOISTURE IS AVAILABLE TO WORK WITH FOR THIS SYSTEM...
BUT STILL A BIT EARLY TO PULL THE TRIGGER ON POPS AT THIS TIME.
THE MODEL SOLUTIONS SHOWS THIS TO BE OUR NEXT BEST CHANCE FOR
WIDESPREAD PCPN ACROSS THE CWFA ON THURSDAY.
&&
.AVIATION...VALID 19/12Z-20/12Z.
EXPECT VFR CONDITIONS ALL TERMINALS. BREEZIER CONDITIONS CAN BE
EXPECTED THURSDAY... WITH WINDS 15 TO 20 KNOTS AND OCCASIONAL
GUSTS 25 TO 30 KNOTS. SOME BLDU...BUT VSBYS SHOULD STAY ABV 5SM
WITH EXCEPTION OF VERY LOCALIZED AREAS.
&&
.FIRE WEATHER...
A DEVELOPING LEE CYCLONE EAST OF THE ROCKIES WILL RESULT IN AN
INCREASING SURFACE PRESSURE GRADIENT ACROSS THE REGION TODAY. THIS
AFTERNOON...WINDS WILL FLIRT WITH CRITICAL VALUES...WHILE
RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS ACROSS
THE LOWLANDS...WITH LOWER TEENS IN THE HIGHER ELEVATIONS. EXPECT
SOME LOW-END...SHORT-DURATION RED FLAG CONDITIONS THIS AFTERNOON.
EXPECT COOLER TEMPERATURES FRIDAY AS A BACKDOOR COLD FRONT MOVES
INTO THE AREA TONIGHT BEHIND AN EXITING SHORTWAVE ALOFT. A STRONG
UPPER LEVEL RIDGE WILL BRING A RETURN TO WARMER TEMPERATURES EARLY
NEXT WEEK. SOME LIMITED LOW LEVEL MOISTURE WILL ATTEMPT TO MOVE
INTO THE AREA EARLY NEXT WEEK. THIS MAY RESULT IN SOME ISOLATED
BUILDUPS OVER THE HIGHER TERRAIN AND PERHAPS A DRY LIGHTNING RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 87 60 81 54 84 / 0 0 0 0 0
SIERRA BLANCA 84 51 74 50 77 / 0 0 0 0 0
LAS CRUCES 85 53 78 48 81 / 0 0 0 0 0
ALAMOGORDO 84 56 75 46 80 / 0 0 0 0 0
CLOUDCROFT 65 35 58 40 62 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 83 55 76 46 80 / 0 0 0 0 0
SILVER CITY 73 50 72 48 76 / 0 0 0 0 0
DEMING 83 50 80 47 82 / 0 0 0 0 0
LORDSBURG 83 49 83 49 84 / 0 0 0 0 0
WEST EL PASO METRO 85 61 79 52 82 / 0 0 0 0 0
DELL CITY 87 48 73 47 76 / 0 0 0 0 0
FORT HANCOCK 88 52 80 52 81 / 0 0 0 0 0
LOMA LINDA 81 53 76 52 80 / 0 0 0 0 0
FABENS 87 55 81 54 86 / 0 0 0 0 0
SANTA TERESA 85 53 79 51 82 / 0 0 0 0 0
WHITE SANDS HQ 85 56 77 51 81 / 0 0 0 0 0
JORNADA RANGE 85 43 76 44 80 / 0 0 0 0 0
HATCH 83 47 75 46 80 / 0 0 0 0 0
COLUMBUS 83 46 81 52 81 / 0 0 0 0 0
OROGRANDE 87 51 79 51 82 / 0 0 0 0 0
MAYHILL 72 42 63 41 67 / 0 10 0 0 0
MESCALERO 72 38 64 39 67 / 0 0 0 0 0
TIMBERON 71 37 63 41 68 / 0 0 0 0 0
WINSTON 76 44 74 42 77 / 0 0 0 0 0
HILLSBORO 78 50 75 48 77 / 0 0 0 0 0
SPACEPORT 83 50 75 48 77 / 0 0 0 0 0
LAKE ROBERTS 79 40 80 37 82 / 0 0 0 0 0
HURLEY 77 47 76 44 78 / 0 0 0 0 0
CLIFF 84 46 83 46 86 / 0 0 0 0 0
MULE CREEK 75 50 76 45 78 / 0 0 0 0 0
FAYWOOD 78 44 76 44 78 / 0 0 0 0 0
ANIMAS 84 46 84 49 86 / 0 0 0 0 0
HACHITA 84 44 84 47 86 / 0 0 0 0 0
ANTELOPE WELLS 85 54 86 50 90 / 0 0 0 0 0
CLOVERDALE 78 51 83 53 84 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NMZ110>113.
TX...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
TXZ055-056.
&&
14-BIRDHazardous weather outlook, Apr 19, 6:13 AM MDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 613 AM MDT THU APR 19 2012 NMZ401>417-TXZ418>424-201215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 613 AM MDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER WINDS WILL PICK UP THIS AFTERNOON IN RESPONSE TO AN APPROACHING UPPER-LEVEL TROUGH. WINDS WILL INCREASE TO THE 20 TO 30 MPH RANGE AFTER MID AFTERNOON. HAZY CONDITIONS IN WIDESPREAD LIGHT BLOWING DUST IS EXPECTED. ONLY A FEW ISOLATED SPOTS SHOULD SEE REDUCED VISIBILITIES DUE TO THE DUST. LATE THIS EVENING AND OVERNIGHT WINDS WILL TURN NORTHERLY AND REMAIN BREEZY AS A COLD FRONT PUSHES IN. NO SIGNIFICANT IMPACTS OR MOISTURE ARE EXPECTED WITH THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.